Lortab is a brand name prescription opioid that used to be available in both pill and liquid form. However, the pill form of Lortab was discontinued and now only liquid Lortab is available. Before learning the signs that someone is on Lortab, or common red flags that someone is abusing Lortab, it can be valuable to have an overall understanding of what this drug is, what its intended use is and how it impacts the person using it.
Lortab is a prescription pain reliever that combines the opioid pain medicine, hydrocodone, with non-narcotic acetaminophen, another pain reliever. The two medications work in different ways to control pain and are often combined in this manner to provide better pain relief than either drug could provide alone. Lortab is one of many brand name and generic medications that contain both hydrocodone and acetaminophen.
Visible Signs of Lortab Use
Some of the physical signs that someone is using Lortab include:
- Pinpoint pupils
- Respiratory depression
- Behavioral changes
Anytime a person uses Lortab outside of instructions from a prescription it’s considered misuse. An example of misuse is taking Lortab more frequently than what the prescription describes or by taking another person’s prescription. Misuse can often lead to abuse and addiction. Abuse occurs when a person uses a drug for recreational reasons or to get high. Addiction occurs when a person is unable to stop using a drug even though they may want to.
Many of the signs someone is on Lortab and misusing/abusing it are similar to signs of abuse of other opioids. For example, the hydrocodone component of Lortab is similar to drugs like heroin and morphine.
Sometimes when a person misuses a drug like Lortab, they use certain items to aid in this misuse. For example, someone may try to inject Lortab liquid into their skin or a vein. Paraphernalia associated with this kind of misuse could be needles, belts or rubber bands that are used to cause a vein to be more visible. Paraphernalia may also be items that disguise drug use, such as sunglasses to hide pinpoint pupils — a side effect of hydrocodone use.
Emotional changes from Lortab misuse can be visible to those close to someone engaging in abuse or who has an addiction. These kinds of changes include:
- Physical dependence, which is the inability to stop using a substance since the body has grown used to the drug
- The primary focus in life is on obtaining more of the drug
- Social withdrawal
- Using the drug even though negative effects occur
- Relationship difficulties
- Financial difficulties
- Risk-taking behavior
Withdrawal and Detox Symptoms
The presence of withdrawal symptoms can also indicate that someone is misusing Lortab. Since Lortab and other opioid prescription medicines like it can lead to physical dependence, if the person was to stop taking it suddenly, they would likely experience withdrawal symptoms.
Some of the signs of Lortab withdrawal include panic attacks, muscle pains, insomnia, runny nose, muscle twitches, sweating, fatigue, vomiting, chills, and diarrhea.
Signs of a Lortab Overdose
- Intense sleepiness/passing out
- Muscle weakness
- Low heart rate
- Low respiratory rate
- Low blood pressure
- Constricted pupils
Key Points: How To Know If Someone’s on Lortab
It may not always be easy to tell if someone is on Lortab, but if misuse, abuse, or addiction is present, certain signs can be noticed by friends or family members. Major indicators that someone is on Lortab include:
- They frequently appear drowsy or weaker than they once did
- Their pupils appear small or pinpoint
- The person goes through various emotional or social changes
- Noticeable drug-seeking behavior is a clear sign of drug use
- The presence of drug paraphernalia is another sign that an individual is misusing or abusing drugs
If you or a loved one misuse or abuse Lortab, consider reaching out for help. Contact The Recovery Village to speak to a representative and take the first step toward a healthier future by calling today.